National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 283098

Case Details

VAERS ID: 283098 (history)  
Form: Version 1.0  
Age: 11.0  
Gender: Female  
Location: Tennessee  
Vaccinated:2007-06-27
Onset:2007-06-27
   Days after vaccination:0
Submitted: 2007-06-28
   Days after onset:1
Entered: 2007-06-28
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. 0524U / 1 RA / IM
TDAP: TDAP (BOOSTRIX) / GLAXOSMITHKLINE BIOLOGICALS AC52B018AB / 6 LA / IM

Administered by: Private       Purchased by: Public
Symptoms: Dizziness, Hypoaesthesia, Limb discomfort, Musculoskeletal stiffness, Pain in extremity, Pallor, Paraesthesia, Wrong drug administered
SMQs:, Peripheral neuropathy (broad), Anticholinergic syndrome (broad), Dystonia (broad), Parkinson-like events (broad), Guillain-Barre syndrome (broad), Noninfectious encephalitis (broad), Noninfectious meningitis (broad), Vestibular disorders (broad), Hypotonic-hyporesponsive episode (broad), Arthritis (broad), Tendinopathies and ligament disorders (broad), Medication errors (narrow)

Life Threatening? No
Birth Defect? No
Died? No
Permanent Disability? No
Recovered? Yes
Office Visit? No
ER Visit? No
ER or Doctor Visit? No
Hospitalized? No
Previous Vaccinations:
Other Medications: None
Current Illness: None
Preexisting Conditions: None
Allergies:
Diagnostic Lab Data: None
CDC Split Type:

Write-up: Within minutes of receiving the HPV vaccination and a DTaP booster yesterday afternoon, my daughter complained of numbness extending down her right arm (HPV vaccination site) to her finger tips. She then noted tingling in her other hand and both of her feet. She was sitting in the waiting area at this time. I noted that her lips looked pale. I had her put her head in her lap. After a minute or so, she sat back up and her lips were redder. She remained a bit woozy for the following hour or so. Pain and discomfort in her right arm continued over the next several hours. I treated her with 400mg advil when we got home about 2 hours after the vaccine. She continued to complain of pain and stiffness in her right arm throughout the evening last night. Today her right arm is better and her left arm (DTaP site) is more painful. As a pediatrician myself (MD, FAAP), I was very concerned when I saw the incidence of syncope being reported with the HPV vaccine. I spoke with a friend who has her PhD in child psychology. She does not think "adolescence" is an appropriate excuse for this adverse reaction. I won''t be giving my daughter the remaining doses until more has been studied regarding this reaction. This is in follow-up to report (s) previously submitteed on 8/14/2007. Information has been received from a registered nurse concerning a 11 year old female with no pre-existing allergies, birth defects or medical conditions weighing 33.5 and 148.5 cm in height who on 27-JUN-2007 was vaccinated in the right deltoid with the first dose of GARDASIL vaccine (lot# 658094/0524U) and in the left deltoid with a dose of BOOSTRIX (lot# AC52B018AB). On 27-JUN-2007 the patient felt dizzy and experienced numbness, pain, and tingling of right arm and later left arm and both legs, and pale lips. The patient did not pass out. The symptoms started a few minutes after shots were given and lasted for about one hour. On 27-JUN-2007, the patient recovered. There were no illness at the time of vaccination and no laboratory diagnostic tests performed. Additional information was obtained on request by the company fromthe FDA under the FOI Act that the patient''s mother, a pediatrician reported that "within minutes of her 11 years old daugther receiving a dose of GARDASIL vaccine and BOOSTRIX (reported as manufacturer unknown) on 17-JUN-2007, her daugther complained of numbness extending down her right arm (GARDASIL vaccine site) to her finger tips. The patient noted tingling in her other hand and both of her feet. It was reported that the patient was sitting in the waiting area at the time of the incident. The patient''s mother noted that her lips looked pale. The mother had the child put her head in her lap. After a minute or so, she sat back up and her lips were redder. She remained a bit woozy for the following hour or so. Pain and discomfort in her right arm continued over the next several hours. The mother treated her daughter with 400 mg of ADVIL when they got home about 2 hour after vaccination. The patient continued to complain of pain and stiffness in her right arm throughout the evening the night before. It was reported that on "approximately 28-JUN-2007" (reported as today) her right arm is better and her left arm (BOOSTRIX site) is more painful. The mother reported that as a pediatrician herself (MD, FAAP), she was very concerned when she saw the incidence of syncope being reported with the GARDASIL vaccine. The mother spoke with a friend who has a PhD in child psychology. She does not think "adolescence" is an appropriate excuse for this adverese reaction. The mother reported that she won''t be giving her daughter the remaining doses until more has been studied regarding this reaction." No further information is available.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=283098


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166